How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Neuro Doctor Your Own Question
Neuro Doctor
Neuro Doctor, Neurologist (MD)
Category: Neurology
Satisfied Customers: 4721
Experience:  American Board Certified Neurologist, Internal Medicine
56178413
Type Your Neurology Question Here...
Neuro Doctor is online now
A new question is answered every 9 seconds

In strobe light EEGs, I have seen patterns and colors.

Customer Question

In strobe light EEGs, I have seen patterns and colors. before my episodes/seizures started, i would have just visual auras alone diagnosed as acephalgic migraine episodes or basilar migraine episodes for months before I was on topamax which stopped the visual plexiform auras, but then i started having seizure like episodes ever since. but not diagnosed with epilepsy due to inconsistent EEGS. could i have migralepsy?
Submitted: 11 months ago.
Category: Neurology
Expert:  Neuro Doctor replied 11 months ago.

Hi, thanks for the question and I am very glad to help you with your health concerns.

To consider you have migralepsy you should have both migraine and epilepsy, and the epilepsy attack should follow the migraine attack, usually within an hour after the onset of the migraine attack. You may be a case of migraine disorder but I am not sure whether epilepsy has been confirmed in your case so far or not. To consider migralepsy one should have first migraine attacks and this followed by a confirmed epilepsy attack but I am not sure whether you fulfil this definition criteria.

Also another point I wanted to stress is – if you are having migralepsy then Topamax should have helped for both migraine attacks as well as for the epilepsy attacks. But in your case the initial migraine like symptoms got better with Topamax but new symptoms started later – and since you are already on seizure med Topamax it will be difficult to explain why epilepsy started after seizure med was started. So this is less likely migralepsy. However as discussed in some of your other questions you need a prolonged eeg recording like video eeg (or an ambulatory eeg), if that is not helpful then you need an invasive or intracranial eeg monitoring with using subdural grids, strips and possibly some depth electrodes too.

Please let me know if you have any further questions; and if you feel you have received the answer to your question please rate me so that I can receive credit for the time and effort put by me in answering your question.

Best regards,

Neuro Doctor

Customer: replied 11 months ago.
thank you so much for all your answers and information, much appreciated.
Expert:  Neuro Doctor replied 11 months ago.

Hi, you are very welcome! And I am very sorry I couldn't reply earlier as I was away from the computer and just returned. And I am very glad to be of help! Here is my just answer link if you have future questions and need to reach me again:

http://www.justanswer.com/medical/expert-neurodoctor/

Thanks & Best regards,

Neuro Doctor